Alert archive / Louisiana / River Flood Warnings in 2017
River Flood Warning 93, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Aug 12, 2017, 10:08 AM CDT for Calcasieu Parish, Louisiana. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2017, 10:08 AM CDT (15:08 UTC)
- Expired
- Aug 17, 2017, 7:00 AM CDT
- In force
- 5 days
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 21 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
540 WGUS44 KLCH 121508 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Lake Charles La 1008 AM CDT Sat Aug 12 2017 ...The National Weather Service in Lake Charles has issued a flood warning for the following rivers in Louisiana... Calcasieu River At Old Town Bay LAC019-130508- /O.NEW.KLCH.FL.W.0093.170812T1508Z-170817T1200Z/ /OTBL1.1.ER.170812T1400Z.170812T1800Z.170816T1200Z.NO/ 1008 AM CDT Sat Aug 12 2017 The National Weather Service in Lake Charles has issued a * Flood Warning for the Calcasieu River At Old Town Bay. * until Thursday morning...or until the warning is cancelled. * At 5:00 AM Saturday the stage was 3.9 feet. * Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...rise above flood stage by late this morning and continue to rise to near 4.1 feet by this afternoon. the river will fall below flood stage by Wednesday morning. * Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry Road will occur. * Impact...At stages near 3.5 feet...Ponding of water on low spots along Goos Ferry Road will occur. && LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329 $$
3 follow-up statements
377 WGUS84 KLCH 121509 FLSLCH Flood Statement National Weather Service Lake Charles La 1009 AM CDT Sat Aug 12 2017 ...The Flood Warning continues for the following rivers in Texas... Pine Island Bayou Near Sour Lake ...The Flood Warning continues for the following rivers in Louisiana.. Calcasieu River At Old Town Bay LAC019-130509- /O.CON.KLCH.FL.W.0093.000000T0000Z-170817T1200Z/ /OTBL1.1.ER.170812T1400Z.170812T1800Z.170816T1200Z.NO/ 1009 AM CDT Sat Aug 12 2017 The Flood Warning continues for The Calcasieu River At Old Town Bay. * until Thursday morning...or until the warning is cancelled. * At 5:00 AM Saturday the stage was 3.9 feet. * Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...rise above flood stage by late this morning and continue to rise to near 4.1 feet by this afternoon. the river will fall below flood stage by Wednesday morning. * Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry Road will occur. * Impact...At stages near 3.5 feet...Ponding of water on low spots along Goos Ferry Road will occur. && LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329 $$ TXC199-245-130509- /O.EXT.KLCH.FL.W.0092.000000T0000Z-170814T1800Z/ /SOLT2.1.ER.170808T1345Z.170810T1715Z.170814T0600Z.NO/ 1009 AM CDT Sat Aug 12 2017 The Flood Warning continues for The Pine Island Bayou Near Sour Lake. * until Monday afternoon...or until the warning is cancelled. * At 9:45 AM Saturday the stage was 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 25.0 feet. * Forecast...The river will continue to fall to below flood stage by early Monday morning. * Impact...At stages near 25.0 feet...Water inundates roads in lowland areas near the river. Low spots on Old Sour Lake Road are under water. * Impact...At stages near 22.0 feet...River is at bankfull stage. && LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445 $$
704 WGUS84 KLCH 130047 FLSLCH Flood Statement National Weather Service Lake Charles La 747 PM CDT Sat Aug 12 2017 ...The Flood Warning continues for the following rivers in Louisiana...Texas... Calcasieu River At Old Town Bay Pine Island Bayou Near Sour Lake LAC019-131447- /O.EXT.KLCH.FL.W.0093.000000T0000Z-170818T1800Z/ /OTBL1.1.WT.170813T0600Z.170813T0600Z.170817T1800Z.NO/ 747 PM CDT Sat Aug 12 2017 ...Flood Warning extended until Friday afternoon...The Flood Warning continues for The Calcasieu River At Old Town Bay. * until Friday afternoon...or until the warning is cancelled. * At 5:00 AM Saturday the stage was 3.9 feet. * Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river will be near flood stage over the next several days during periods of high tide. * Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry Road will occur. * Impact...At stages near 3.5 feet...Ponding of water on low spots along Goos Ferry Road will occur. && LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329 $$ TXC199-245-131447- /O.EXT.KLCH.FL.W.0092.000000T0000Z-170814T0959Z/ /SOLT2.1.ER.170808T1345Z.170810T1715Z.170813T2159Z.NO/ 747 PM CDT Sat Aug 12 2017 The Flood Warning continues for The Pine Island Bayou Near Sour Lake. * until late Sunday night...or until the warning is cancelled. * At 6:45 PM Saturday the stage was 25.9 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 25.0 feet. * Forecast...The river will continue to fall to below flood stage by tomorrow afternoon. * Impact...At stages near 25.0 feet...Water inundates roads in lowland areas near the river. Low spots on Old Sour Lake Road are under water. && LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445 $$
601 WGUS84 KLCH 131509 FLSLCH Flood Statement National Weather Service Lake Charles La 1009 AM CDT Sun Aug 13 2017 ...The Flood Warning is cancelled for the following rivers in Louisiana... Calcasieu River At Old Town Bay ...The Flood Warning continues for the following rivers in Texas... Pine Island Bayou Near Sour Lake TXC199-245-140509- /O.EXT.KLCH.FL.W.0092.000000T0000Z-170814T1400Z/ /SOLT2.1.ER.170808T1345Z.170810T1715Z.170814T0200Z.NO/ 1009 AM CDT Sun Aug 13 2017 ...Flood Warning extended until Monday morning...The Flood Warning continues for The Pine Island Bayou Near Sour Lake. * until Monday morning...or until the warning is cancelled. * At 9:45 AM Sunday the stage was 25.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 25.0 feet. * Forecast...The river will continue to fall to below flood stage by tonight. * Impact...At stages near 25.0 feet...Water inundates roads in lowland areas near the river. Low spots on Old Sour Lake Road are under water. && LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445 $$ LAC019-131539- /O.CAN.KLCH.FL.W.0093.000000T0000Z-170818T1800Z/ /OTBL1.N.WT.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1009 AM CDT Sun Aug 13 2017 The Flood Warning is cancelled for The Calcasieu River At Old Town Bay. * At 5:00 AM Sunday the stage was 3.6 feet. * Flood stage is 4.0 feet. * Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry Road will occur. * Impact...At stages near 3.5 feet...Ponding of water on low spots along Goos Ferry Road will occur. && LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Aug 12, 7:11 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 12, 7:11 AM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 711 AM CDT Sat Aug 12 2017 .DISCUSSION... For the 08/12/17 1200 UTC TAF package. && .AVIATION... Some transient VSBY restrictions are possible for another hour or so given low T/Td spreads, but VFR is expected to prevail all sites thereafter. Latest guidance depicts scattered convection developing by afternoon, with the greatest coverage generally along and to the north of a KJAS to KARA line, placing the highest probabilities at KAEX and the Acadiana terminals. Kept inherited VCTS for now at all sites given uncertainty of timing and any direct affects at any particular terminal. 13 && .PREV DISCUSSION... /issued 428 AM CDT Sat Aug 12 2017/ SYNOPSIS... KLCH radar shows just a small band of showers approaching Vermilion Bay, forming along a boundary leftover from a convective complex that moved south acrs Cntl LA around midnight. Sfc features acrs the region include an area of high pres acrs the N Gulf, a residual boundary leftover fm the convective complex separating dewpoints in the lower 70s acrs N/Cntl LA fm dewpoints in the upper 70s/near 80 acrs SE TX/SW LA, and frontal boundary over the Red River valley into S AR. Aloft, a ridge of high pres was over TX, with a weakening disturbance/MCV moving SE acrs LA and the next shortwave upstream now entering the southern plains. The atmosphere over the northern Gulf Coast remains quite moist with regional 00Z soundings and GPS TPW showing precip water values between 2.2 and 2.4 inches. 24 DISCUSSION... The rather wet pattern will continue through the weekend, especially acrs eastern portions of the area. Abundant moisture will remain over the region through the weekend with precip water values in excess of 2 inches. This, combined with shortwave energy rotating around the upper ridge, will allow for sctd to nmrs daytime showers and tstms, with convection focusing along residual outflows and the seabreeze. Rain chcs will be highest acrs central/southern LA, with lower POPs acrs southeast TX where the influence of the upper ridge will be a little stronger. Daily rain chcs will gradually trend lower through the workweek as the upper ridge begins to build further east. However, convective coverage will remain at least sctd early in the week as precip water values will still be between 1.8 and 2 inches. Somewhat drier air begins to spread over the region by the mid to late week period as the high builds acrs the northern Gulf coast, with diurnal convection bcmg more isolated to widely sctd. Aftn highs today and Sunday will range from around 90 over eastern zones where shower and cloud coverage is expected to be a little more widespread, to the lower 90s acrs southeast TX. Daytime temperatures will run near normal through the week with aftn highs in the lower 90s, while heat index values will be between 102 and 107 degrees. 24 MARINE... Light west to southwest winds will prevail through the weekend as high pres remains centered over the northern Gulf. Winds will trend more southerly early in the workweek, with a modest increase in speeds as the pres gradient strengthens slightly. Low seas are expected through the weekend, building slightly over the outer coastal waters next week. Widely sctd to sctd showers and tstms can be expected, mainly during the late night into early morning hours. && .PRELIMINARY POINT TEMPS/POPS... AEX 91 76 91 75 / 60 20 40 10 LCH 91 78 92 78 / 40 10 20 10 LFT 91 77 92 77 / 50 20 50 10 BPT 93 77 93 79 / 30 10 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Aug 12, 5:25 AM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 525 AM CDT Sat Aug 12 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 131030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 525 AM CDT Sat Aug 12 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms can be expected today, especially from late morning through early evening. The best chances will be across Louisiana, mainly east of a line from Toledo Bend Dam to Lake Charles. Some heavy downpours and occasional cloud to ground lightning will occur with the storms. Outside of convection, temperatures are expected to warm into the lower 90s. These temperatures, combined with the high humidity levels, will result in heat index values between 102 and 107 degrees. Although this does not meet heat advisory criteria, individuals should take precautions during outdoor activities. .DAYS TWO THROUGH SEVEN...Sunday through Friday A daily chance for showers and thunderstorms can be expected, with convective coverage trending more isolated toward the end of the week. Locally heavy downpours and occasional cloud to ground lightning will be the main hazards. Daytime heat index values will continue to run between 102 and 107 degrees, and individuals should use caution during outdoor activities. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-131030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 525 AM CDT Sat Aug 12 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Scattered showers and a few thunderstorms can be expected, mainly near shore and over the coastal lakes and bays during the late morning into afternoon hours. Winds and seas will be locally higher near the storms along with occasional cloud to water lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday The chances for scattered showers and thunderstorms will continue each day, with chances decreasing toward the end of the week. The main hazard will be occasional cloud to water lightning. Winds and seas will be briefly higher near the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 9:23 PM CDT | Special Weather Statement | LCH | Rapides | 52 min |
| Aug 11, 10:56 PM CDT | Special Weather Statement | LCH | Vernon | 34 min |
| Aug 12, 12:09 PM CDT | Areal Flood Advisory | LCH | St. Mary | 2 hr |
| Aug 12, 4:02 PM CDT | Areal Flood Advisory | LCH | Lafayette, Saint Martin | 3 hr |
| Aug 12, 4:35 PM CDT | Special Weather Statement | LCH | Vermilion | 40 min |
| Aug 12, 5:34 PM CDT | Special Weather Statement | LCH | Avoyelles | 26 min |
| Aug 12, 6:08 PM CDT | Special Weather Statement | LCH | Avoyelles | 52 min |
Nearby
River Flood Warnings in Louisiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.